Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 29, 2021Gulf County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 29, 2021, 2:06 PM CDT for Gulf County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 2:06 PM CDT (19:06 UTC)
Expired
Jul 29, 2021, 3:00 PM CDT
In force
54 min
Issued by
NWS Tallahassee, FL

County Gulf County, FL

The radar

The Tallahassee radar (KTLH), 93 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 690 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
690 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

101 
WWUS82 KTAE 291906
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
306 PM EDT Thu Jul 29 2021
 
FLZ014-015-114-115-292000-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
306 PM EDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF AND NORTHWESTERN FRANKLIN
COUNTIES UNTIL 400 PM EDT/300 PM CDT/...

At 306 PM EDT/206 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles east of Port St. Joe, moving northwest at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port St. Joe, Nine Mile, Honeyville, Highland View, Eleven Mile, St
Joseph State Park, Thirteen Mile, Odena, Indian Pass, Tilton, Jones
Homestead, Ward Ridge, Milltown, Howard Creek, Willis Landing,
Simmons Bayou, Dalkeith and Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2968 8530 2980 8545 3010 8526 3005 8513
      3002 8512 3002 8510 3001 8510 3000 8506
      2999 8505 2999 8503 2997 8502 3000 8501
      2998 8497 2965 8508
TIME...MOT...LOC 1906Z 142DEG 7KT 2985 8517 

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 12:00 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 29, 12:00 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
100 PM EDT Thu Jul 29 2021

.AVIATION...
[Through 18Z Friday]

VFR conditions are expected to prevail, with the best chances for
showers and thunderstorms at ECP and TLH; however, the chances
were not great enough to include in a from group or tempo. Expect
VFR conditions through the remainder of the TAF period.

&&

.PREV DISCUSSION [1017 AM EDT]...

.NEAR TERM [Through Tonight]...

Today begins a multi-day stretch of dangerous heat indices as upper
ridging centered across the middle part of the country extends
eastward into the southeast states. This extra ridging is expected
to result in less convective coverage overall and higher
temperatures. The best chance of thunderstorms today is expected to
be confined closer to the coast and offshore with only low chances
further inland across southeast Alabama and southwest Georgia.
Meanwhile, low level moisture will remain plentiful, and the
combination of high temperatures and high dewpoints is expected to
drive heat index values to near 108 this afternoon across a large
portion of the area. Thus, a heat advisory remains in effect for
most of the area today. Not much relief is expected tonight with
muggy overnight lows in the mid to upper 70s, which will set up an
even hotter days on Friday and Saturday.

.SHORT TERM [Friday Through Saturday]...

Dangerous heat conditions will be the focal point of the short-
term as the axis of a strong ridge noses in further from the
northwest, thus keeping rain chances below seasonal percentages.
This setup should prompt high temperatures to soar into the upper
90s (isolated 100 possible) away from the coast, while lows
uncomfortably drop to the mid-upper 70s. The relative humidity is
going to drive daytime heat indices well into advisory levels
(108-112 degrees), with some locations meeting excessive heat
criteria (>=113 degrees).Therefore, an Excessive Heat Watch has
been issued for the FL Panhandle on Friday, and another (more
widespread) Watch is anticipated for Saturday. These feel-like
temperatures cause heat-related illnesses and symptoms, so taking
the proper actions is essential - hydrating, staying cool,
wearing light-colored clothing, etc. Heat safety tips and
resources can be found in the following link: www.weather.gov/safety/heat.

.LONG TERM [Saturday Night Through Thursday]...

Hot weather continues on Sunday, albeit slightly less pronounced
than Saturday (highs in the low-mid 90s), but daytime heat indices
stay within advisory range. Although near-seasonal rain chances
(45- 60%) may provide some reprieve, convective coverage is
expected to be isolated to scattered. The ridge responsible for
the dangerous heat weakens by Monday in response to a broad upper
trough swinging across the region, thus putting a merciful end to
the hot streak. We then transition to a wet, unsettled pattern as
an attendant frontal boundary approaches from the north and
provides a focus for scattered to numerous showers and
thunderstorms, along with the seabreeze, and plentiful upper-
support. The rainfall forecast is justifiably in the likely to
definite category areawide for the remainder of the period thanks
to troughing remaining in place. The environmental factors should
also allow convection to be strong to perhaps marginally severe
and persist longer than usual after sunset. Stronger storms will
pose a heavy rain, frequent lightning, and downburst threat. The
widespread precipitation and cloud cover is expected to keep high
temperatures mainly below 90 degrees, with lows in the 70s.

.MARINE...

The main boating concerns over the next few days are thunderstorms.
Today looks stormy, with maritime convection already apparent as of
245am ET. Expect coverage to increase through the morning and into
the afternoon. Some storms may be strong, capable of producing
frequent lightning and winds hazardous to vessels. A stray
waterspout cannot be ruled out either. Otherwise, west to southwest
winds at 15 knots or less prevail through the weekend, before
cautionary conditions arrive by Sunday night.

.FIRE WEATHER...

There are minimal fire weather concerns expected for the next
several days outside of occasional low dispersions.

.HYDROLOGY...

Lower than normal precipitation is forecast through the weekend
before a wetter pattern takes place early next week. Widespread
rainfall amounts are 1-2" (isolated 3"+), mainly from Monday to
Thursday. Flooding may be a concern during that timeframe. Several
rivers in Ochlockonee and Suwannee basins remain in action stage,
but are cresting/falling, except Rock Bluff, Wilcox, and Manatee
Springs, where rises are forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   94  77  97  76  96 /  40   0  10   0  30
Panama City   92  79  93  79  94 /  50  10  10  10  30
Dothan        95  76  97  77  96 /  20   0   0   0  40
Albany        97  77  98  78  99 /  20   0   0   0  40
Valdosta      94  75  98  75  98 /  30   0   0   0  40
Cross City    90  76  93  77  92 /  70  20  20  10  40
Apalachicola  90  79  92  80  92 /  60  30  20  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT /6 PM CDT/ this evening for Calhoun-
     Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
     Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
     Holmes-Inland Bay-Inland Franklin-Inland Gulf-Inland
     Jefferson-Inland Taylor-Inland Wakulla-Jackson-Leon-Liberty-
     Madison-North Walton-South Walton-Washington.

     Heat Advisory from 11 AM to 7 PM EDT Friday for Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Inland
     Jefferson-Inland Taylor-Inland Wakulla-Leon-Madison.

     Excessive Heat Watch from Friday morning through Friday evening
     for Calhoun-Central Walton-Coastal Bay-Coastal Franklin-
     Coastal Gulf-Holmes-Inland Bay-Inland Franklin-Inland Gulf-
     Jackson-Liberty-North Walton-South Walton-Washington.

GA...Heat Advisory until 7 PM EDT this evening for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

     Heat Advisory from 11 AM to 7 PM EDT Friday for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Heat Advisory until 6 PM CDT this evening for Coffee-Dale-Geneva-
     Henry-Houston.

     Heat Advisory from 10 AM to 6 PM CDT Friday for Coffee-Dale-
     Geneva-Henry-Houston.

GM...None.
&&

NEAR TERM...DVD
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Bunker
MARINE...IG3
FIRE WEATHER...DVD
HYDROLOGY...IG3

In the hours before

Special weather statement, Jul 29, 2:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
306 PM EDT Thu Jul 29 2021

FLZ014-015-114-115-292000-
Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
306 PM EDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR GULF AND NORTHWESTERN FRANKLIN
COUNTIES UNTIL 400 PM EDT/300 PM CDT/...

At 306 PM EDT/206 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles east of Port St. Joe, moving northwest at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Port St. Joe, Nine Mile, Honeyville, Highland View, Eleven Mile, St
Joseph State Park, Thirteen Mile, Odena, Indian Pass, Tilton, Jones
Homestead, Ward Ridge, Milltown, Howard Creek, Willis Landing,
Simmons Bayou, Dalkeith and Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2968 8530 2980 8545 3010 8526 3005 8513
      3002 8512 3002 8510 3001 8510 3000 8506
      2999 8505 2999 8503 2997 8502 3000 8501
      2998 8497 2965 8508
TIME...MOT...LOC 1906Z 142DEG 7KT 2985 8517

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:29 PM CDTSevere Thunderstorm WarningTAEJefferson, Leon, Madison46 min
Jul 29, 2:57 AM CDTExcessive Heat WatchTAEBay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more12 hr
Jul 29, 2:57 AM CDTHeat AdvisoryTAEGadsden, Jefferson, Leon, Madison, Taylor, Wakulla39 hr
Jul 29, 5:23 AM CDTSpecial Marine WarningTAE3 hr
Jul 29, 6:36 AM CDTSpecial Marine WarningTAE114 min
Jul 29, 8:22 AM CDTSpecial Marine WarningTAE2 hr
Jul 29, 8:35 AM CDTSpecial Marine WarningTAE115 min
Jul 29, 10:24 AM CDTSpecial Marine WarningTAE96 min
Jul 29, 11:55 AM CDTSpecial Marine WarningTAE95 min
Jul 29, 2:35 PM CDTExcessive Heat WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more27 hr
Jul 29, 2:40 PM CDTSpecial Weather StatementTAEBay, Gulf50 min
Jul 29, 4:02 PM CDTSpecial Weather StatementTAEBay43 min
Jul 29, 4:13 PM CDTSpecial Marine WarningTAE62 min
Jul 29, 4:38 PM CDTSpecial Weather StatementTAEWashington67 min
Jul 29, 5:00 PM CDTSpecial Weather StatementTAEJefferson60 min
Jul 29, 5:23 PM CDTSevere Thunderstorm WarningTAEBay, Walton, Washington37 min
Jul 29, 5:59 PM CDTSpecial Weather StatementTAEWalton61 min
Jul 28, 8:17 PM CDTSpecial Weather StatementTAEGrady, Mitchell58 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.